Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 66, NWS Little Rock, AR

July 29, 2016Clark County, Dallas County, Hot Spring County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 29, 2016, 6:31 PM CDT for Clark County, Dallas County, Hot Spring County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2016, 6:31 PM CDT (23:31 UTC)
Expired
Jul 29, 2016, 8:30 PM CDT
In force
119 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Clark County, AR, Dallas County, AR, Hot Spring County, AR

The radar

The Little Rock radar (KLZK), 96 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

518 
WGUS54 KLZK 292331
FFWLZK
ARC019-039-059-300130-
/O.NEW.KLZK.FF.W.0066.160729T2331Z-160730T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
631 PM CDT FRI JUL 29 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN DALLAS COUNTY IN SOUTHWESTERN ARKANSAS...
  EAST CENTRAL CLARK COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHEASTERN HOT SPRING COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 830 PM CDT
    
* AT 629 PM CDT...DOPPLER RADAR INDICATED NEARLY STATIONARY
  THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS THE WARNED AREA. TWO
  TO THREE INCHES OF RAIN HAS ALREADY FALLEN WITH ADDITIONAL
  RAINFALL EXPECTED TO CONTINUE. FLASH FLOODING IS LIKELY TO OCCUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ARKADELPHIA...                    CADDO VALLEY...
  JOAN...                           WILLOW...
  DALARK...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3419 9272 3407 9273 3404 9289 3411 9310
      3420 9309 3418 9288

$$

226

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:40 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jul 29, 2:40 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
240 PM CDT FRI JUL 29 2016

.SHORT TERM...Tonight Through Sunday

Widespread convection will continue across roughly the northern
half of the state this afternoon and evening before diurnal trends
lead to dissipation of storms. In the meantime some of these
storms will continue to be strong to severe...with damaging winds
and some hail being a distinct possibility.

Otherwise...northwesterly flow aloft will continue over the region
through the first half of this weekend before an upper ridge begins
to build in from the southwest...displacing the upper level
northwesterly flow off towards the Ohio River Valley area. Until
that time however...nocturnal MCS and afternoon showers and
thunderstorms are expect. As such fairly broad-brushed chance
PoPs will be in the forecast through the remainder of the short
term period. Temperatures will remain around or slightly below
seasonal norms...especially during the afternoon hours.

&&

.LONG TERM...Sunday night Through Friday

Ridging will build back into the region during the period, with only
isolated to scattered, diurnally-driven showers and thunderstorms
expected. Humidity will remain high, and by mid-week, heat index
values could approach or exceed 105 degrees in places. By the end of
the period, influence of the ridge should begin to wane.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     73  89  72  90 /  30  40  50  50
Camden AR         75  94  76  95 /  30  40  20  40
Harrison AR       69  86  70  89 /  30  40  50  40
Hot Springs AR    74  92  76  93 /  50  40  30  40
Little Rock   AR  75  92  75  93 /  50  40  30  40
Monticello AR     75  92  76  93 /  30  40  30  40
Mount Ida AR      73  91  74  93 /  50  40  20  30
Mountain Home AR  70  87  70  89 /  20  40  50  50
Newport AR        73  89  73  90 /  40  40  50  50
Pine Bluff AR     73  92  74  93 /  40  40  30  40
Russellville AR   74  91  74  93 /  40  40  40  40
Searcy AR         74  91  73  91 /  50  40  40  40
Stuttgart AR      74  92  74  91 /  50  40  40  40
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...64 / Long Term...57
Hazardous weather outlook, Jul 29, 5:00 AM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUL 29 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS ARKANSAS TODAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED MAINLY DURING THE
AFTERNOON HOURS. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS,
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ALSO, WITH THE
SLOW MOVING STORMS, THERE WILL BE THE INCREASED POSSIBILITY OF
LOCALLY HEAVY RAIN.

AFTERNOON HIGHS WILL ONLY REACH THE MID 80S TO MID 90S DUE TO THE
INCREASE IN CLOUD COVER. HOWEVER...WITH PLENTY OF HUMIDITY STILL IN
PLACE...HEAT INDICES WILL STILL MAKE IT INTO THE UPPER 90S DURING
THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH SUNDAY
AS THE AREA REMAINS BETWEEN UPPER LEVEL RIDGES. THUNDERSTORM
CHANCES WILL DECREASE MONDAY THROUGH THURSDAY AS THE RIDGE
BUILDS OVER ARKANSAS AGAIN. OTHER THAN CLOUD TO GROUND
LIGHTNING...SOME GUSTY WINDS COULD ALSO BE SEEN WITH SOME OF THE
STRONGER STORMS.

GIVEN THE SLOW MOVEMENT OF ANY STORMS... LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE...RESULTING IN AN ISOLATED FLASH FLOOD THREAT. THE
THREAT FOR ANY SEVERE STORMS WILL REMAIN ISOLATED AND LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE AFTERNOON.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

51

In the hours before

Special weather statement, Jul 29, 3:41 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
341 PM CDT FRI JUL 29 2016

ARZ033-046-292130-
WHITE AR-PRAIRIE AR-
341 PM CDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE AND
NORTHWESTERN PRAIRIE COUNTIES UNTIL 430 PM CDT...

AT 340 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HIGGINSON...OR NEAR SEARCY...MOVING EAST AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEARCY...                         BEEBE...
KENSETT...                        HIGGINSON...
WEST POINT...                     PRYOR...
MCRAE...                          GARNER...
GRIFFITHVILLE...                  HAYLEY...
WALKER...                         VINITY CORNER...
HICKORY PLAINS...                 JASMINE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3492 9158 3500 9180 3503 9181 3502 9186
      3506 9196 3525 9180 3527 9145
TIME...MOT...LOC 2040Z 279DEG 9KT 3516 9173

CAVANAUGH
Local storm report, Jul 29, 4:29 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
429 PM CDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     2 NNE KERR              34.81N  92.04W
07/29/2016                   LONOKE             AR   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN ALONG KERR RD NORTH
            OF INTERSTATE 40.

&&

EVENT NUMBER LZK1600078

JHOOD
Special weather statement, Jul 29, 4:56 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
456 PM CDT FRI JUL 29 2016

ARZ043-044-055-056-292245-
SALINE AR-JEFFERSON AR-PULASKI AR-GRANT AR-
456 PM CDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PULASKI...
NORTHWESTERN JEFFERSON...SOUTHEASTERN SALINE AND NORTHEASTERN GRANT
COUNTIES UNTIL 545 PM CDT...

AT 455 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CANE CREEK...OR 10 MILES NORTH OF SHERIDAN...MOVING SOUTHEAST AT 20
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN...                       REDFIELD...
PINE BLUFF ARSENAL...             EAST END...
CANE CREEK...                     HENSLEY ISLAND...
ORION...                          BELFAST...
SARDIS...                         CLEAR LAKE...
JEFFERSON...                      BREDLOW CORNER...
KEARNEY...                        CENTER GROVE...
F.B. BAUGH RECREATION AREA...     TAR CAMP PARK...
WRIGHT...                         HENSLEY...
DEXTER...                         WOODSON...

LAT...LON 3428 9221 3432 9252 3440 9251 3460 9238
      3453 9203 3449 9203 3433 9206
TIME...MOT...LOC 2155Z 295DEG 17KT 3446 9238

CAVANAUGH
Local storm report, Jul 29, 5:03 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 PM CDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     1 SSE MESA VIEW         34.75N  92.39W
07/29/2016                   PULASKI            AR   PUBLIC

            A TREE WAS SNAPPED NEAR FINANCIAL PARKWAY AND
            SHACKLEFORD.

&&

EVENT NUMBER LZK1600079

JHOOD
Special weather statement, Jul 29, 5:47 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
547 PM CDT FRI JUL 29 2016

ARZ037-040-292330-
SCOTT AR-POLK AR-
547 PM CDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTT AND NORTHERN
POLK COUNTIES UNTIL 630 PM CDT...

AT 546 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS NEAR BEAUCHAMP...OR 16 MILES WEST OF WALDRON...MOVING
EAST AT 25 MPH.

SMALL HAIL FROM PEA UP TO HALF INCH AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALDRON...                        BEAUCHAMP...
OLIVER...                         QUEEN WILHELMINA STATE PARK...
MORGAN SPRINGS...                 MOUNTAIN FORK...
BATES...                          ACORN...
BLACK FORK...                     BLACK FORK MOUNTAIN WILDERNESS...
RICH MOUNTAIN...                  CAUTHRON...
EAGLETON...                       Y CITY...
HON...                            WINFIELD...
BOLES...                          NEEDMORE...
PARKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3493 9444 3497 9396 3463 9396 3464 9446
TIME...MOT...LOC 2246Z 272DEG 23KT 3481 9436

59
Special weather statement, Jul 29, 6:00 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 PM CDT FRI JUL 29 2016

ARZ053-054-062-292330-
HOT SPRING AR-DALLAS AR-CLARK AR-
600 PM CDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS...
NORTHEASTERN CLARK AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL 630 PM
CDT...

AT 600 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARKADELPHIA...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ARKADELPHIA...                    CADDO VALLEY...
GUM SPRINGS IN CLARK COUNTY...    FRIENDSHIP...
DALARK...                         GRIFFITHTOWN...
JOAN...                           LOWER LAKE RECREATION AREA...
MANNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3407 9319 3422 9316 3423 9274 3399 9278
TIME...MOT...LOC 2300Z 276DEG 7KT 3412 9295

226

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 10:17 PM CDTSpecial Weather StatementLZKIzard43 min
Jul 29, 1:26 PM CDTSpecial Weather StatementLZKYell34 min
Jul 29, 1:41 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White34 min
Jul 29, 2:10 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy, Stone50 min
Jul 29, 2:18 PM CDTSpecial Weather StatementLZKPulaski42 min
Jul 29, 2:28 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard47 min
Jul 29, 2:42 PM CDTSpecial Weather StatementLZKGarland48 min
Jul 29, 3:03 PM CDTSpecial Weather StatementLZKVan Buren42 min
Jul 29, 3:26 PM CDTSpecial Weather StatementLZKWhite49 min
Jul 29, 3:33 PM CDTSpecial Weather StatementLZKPulaski27 min
Jul 29, 3:41 PM CDTSpecial Weather StatementLZKWhite49 min
Jul 29, 3:45 PM CDTSevere Thunderstorm WarningLZKPulaski45 min
Jul 29, 4:10 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie50 min
Jul 29, 4:56 PM CDTSpecial Weather StatementLZKGrant49 min
Jul 29, 5:07 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson38 min
Jul 29, 5:47 PM CDTSpecial Weather StatementLZKScott43 min
Jul 29, 6:00 PM CDTSpecial Weather StatementLZKClark30 min
Jul 29, 6:15 PM CDTSevere Thunderstorm WarningLZKPolk, Scott45 min
Jul 29, 6:45 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott45 min

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.